Alert archive / Idaho / Flash Flood Warnings in 2010
Flash Flood Warning 5, NWS Missoula, MT
NWS Missoula, MT issued this flash flood warning at Aug 6, 2010, 4:22 PM MDT for Lemhi County, Idaho. It was in force for 98 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2010, 4:22 PM MDT (22:22 UTC)
- Expired
- Aug 6, 2010, 6:00 PM MDT
- In force
- 98 min
- Issued by
- NWS Missoula, MT
- Area
- Storm-based polygon
- Flood severity
- None
County Lemhi County, ID
The radar
The Missoula radar (KMSX), 177 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 10.4 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3345 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
964 WGUS55 KMSO 062222 FFWMSO IDC059-070015- /O.NEW.KMSO.FF.W.0005.100806T2222Z-100807T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MISSOULA MT 422 PM MDT FRI AUG 6 2010 THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * FLASH FLOOD WARNING FOR... THE SALMON RIVER CORRIDOR FROM NEAR NORTH FORK TO NEAR SHOUP IN NORTHERN LEMHI COUNTY IN EAST CENTRAL IDAHO... * UNTIL 615 PM MDT. * AT 415 PM MDT...DOPPLER RADAR INDICATED FLASH FLOODING OVER INDIAN CREEK. * FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLOODING...MUD AND DEBRIS FLOWS ARE IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 4549 11423 4550 11415 4541 11414 4541 11421 $$
1 follow-up statement
833 WGUS75 KMSO 070000 FFSMSO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 600 PM MDT FRI AUG 6 2010 IDC059-070008- /O.CAN.KMSO.FF.W.0005.000000T0000Z-100807T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LEMHI ID- 600 PM MDT FRI AUG 6 2010 ...THE FLASH FLOOD WARNING HAS BEEN EXTENDED FOR THE SALMON RIVER CORRIDOR FROM NEAR NORTH FORK TO NEAR SHOUP IN NORTHERN LEMHI COUNTY UNTIL 800 PM MDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR WEST CENTRAL MONTANA. LAT...LON 4549 11423 4550 11415 4541 11414 4541 11421 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 3:26 PM MDT, 56 minutes earlier.
Area forecast discussion, Aug 6, 3:26 PM MDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 326 PM MDT FRI AUG 6 2010 ...STRONG THUNDERSTORMS WITH HEAVY RAINFALL POSSIBLE ACROSS SOUTHWEST MONTANA AND LEMHI COUNTY IN IDAHO DURING THIS EVENING... .DISCUSSION... TONIGHT...A VERY MOIST AND UNSTABLE ATMOSPHERE...COUPLED WITH SOUTHWESTERLY WIND SHEAR...WILL ALLOW STRONG THUNDERSTORMS TO DEVELOP ACROSS WESTERN MONTANA AND NORTH CENTRAL IDAHO. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE POSSIBLE WITH SOME OF THESE STORMS...PARTICULARLY ACROSS PORTIONS OF SOUTHWEST MONTANA. THEREFORE A SEVERE THUNDERSTORM WATCH AS WELL AS A FLASH FLOOD WATCH HAVE BEEN ISSUED FOR PORTIONS OF SOUTHWEST MONTANA. PLEASE SEE WWW.WEATHER.GOV/MISSOULA FOR FURTHER INFORMATION. THESE STORMS ARE ANTICIPATED TO MOVE EAST OF THE CONTINENTAL DIVIDE BEFORE MIDNIGHT. THE MAIN THUNDERSTORM THREAT WILL SHIFT SLIGHTLY SOUTH AND EAST TOMORROW...FOCUSING MAINLY ACROSS SOUTHWEST MONTANA AND LEMHI COUNTY IN IDAHO. THESE AREAS WILL MAINTAIN THE BEST INSTABILITY AND MOISTURE PROFILES TO FAVOR THUNDERSTORMS. CONTINUED THREATS WITH THESE THUNDERSTORMS WILL BE HEAVY RAIN...GUSTY WINDS AND SMALL HAIL. A DISTURBANCE WILL MOVE THROUGH NORTHWEST MONTANA LATE TOMORROW AFTERNOON INTO TOMORROW EVENING...PRODUCING MAINLY SHOWERS WITH A FEW CLAPS OF THUNDER POSSIBLE. SOME WEAK INSTABILITY WILL LINGER INTO SUNDAY...BUT THUNDERSTORMS ARE EXPECTED TO GENERALLY BE ISOLATED AND WEAKER THAN PREVIOUS DAYS. TEMPERATURES WILL REMAIN NEAR NORMAL FOR THIS TIME OF YEAR. FORECAST MODELS INTRODUCE QUITE A BIT OF UNCERTAINTY EARLY NEXT WEEK. WHILE ALL MODELS ARE GENERALLY INDICATING A TROUGH OVER THE NORTHERN ROCKIES...LARGE DIFFERENCES IN STRENGTH OF THIS FEATURE EXIST. THIS COULD MEAN THE DIFFERENCE BETWEEN NEAR NORMAL TEMPERATURES AND WELL BELOW NORMAL TEMPERATURES BY THE TUESDAY TIME FRAME AS WELL PRECIPITATION CHANCES. FOR THE TIME BEING HAVE MAINTAINED NEAR NORMAL TEMPERATURES AND PRECIPITATION CHANCES. HOWEVER...A FAIR AMOUNT OF UNCERTAINTY EXISTS FOR THE TIME BEING. && .AVIATION...THUNDERSTORMS DEVELOPING ACROSS THE NORTHERN ROCKIES DURING THIS AFTERNOON WILL IMPACT AVIATION THROUGH 07/0600Z. THE HIGHEST PROBABILITY OF THUNDERSTORMS WITHIN 5NM OF TERMINALS IS KBTM AND KSMN DURING THIS TIME. THESE STORMS HAVE THE POTENTIAL FOR PRODUCING SMALL HAIL...GUSTY WINDS AND HEAVY RAIN THAT MAY REDUCE VISIBILITY FOR A TIME. OTHERWISE...MENTION OF CB WILL REMAIN FOR ALL OTHER AREA TERMINALS THROUGH THIS EVENING. THEREAFTER...AVIATION IMPACTS WILL DECREASE SIGNIFICANTLY THROUGH SATURDAY AFTERNOON. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...ZUMPFE LONG TERM....PALLISTER/KITSMILLER AVIATION...ZUMPFE
In the hours before
Local storm report, Aug 6, 12:20 PM MDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MISSOULA MT
1220 PM MDT FRI AUG 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM TSTM WND GST 15 SSW SALMON 44.98N 114.01W
08/05/2010 M52.00 MPH LEMHI ID MESONET
MEASURED BY EZRA CREEK RAWS STATION
0545 PM TSTM WND DMG ANACONDA 46.13N 112.94W
08/05/2010 DEER LODGE MT EMERGENCY MNGR
DEER LODGE COUNTY EMERGENCY MANAGER REPORTED TIN ROOF AND
SHINGLE DAMAGE IN ANACONDA. STORM DRAINS WERE ALSO HAVING
DIFFICULTY KEEPING UP WITH HEAVY RAINFALL AMOUNTS.
0551 PM TSTM WND GST 8 N SALMON 45.29N 113.89W
08/05/2010 M65.00 MPH LEMHI ID MESONET
MEASURED BY KRILEY CREEK RAWS STATION
0630 PM HEAVY RAIN 3 W ANACONDA 46.13N 113.00W
08/05/2010 M0.91 INCH DEER LODGE MT TRAINED SPOTTER
ONE HOUR RAINFALL TOTAL
0635 PM HEAVY RAIN ANACONDA 46.13N 112.94W
08/05/2010 M0.78 INCH DEER LODGE MT TRAINED SPOTTER
RAIN FELL IN 40 TO 50 MINUTES
0646 PM HAIL ANACONDA 46.13N 112.94W
08/05/2010 M0.25 INCH DEER LODGE MT EMERGENCY MNGR
PEA SIZED HAIL ACCUMULATIONS UP TO 4 INCHES DEEP ON WEST
SIDE OF ANACONDA
0730 PM HAIL DRUMMOND 46.67N 113.15W
08/05/2010 M0.88 INCH GRANITE MT TRAINED SPOTTER
NICKEL SIZED HAIL ACCOMPANIED BY HEAVY RAINFALL
0730 PM FLASH FLOOD DRUMMOND 46.67N 113.15W
08/05/2010 GRANITE MT EMERGENCY MNGR
A FLASH FLOOD CAME OUT OF EDWARDS GULCH AND BROUGHT
DEBRIS, INCLUDING MUD AND ROCK AS WELL AS WATER INTO
BUILDINGS ON THE WEST SIDE OF TOWN. THERE IS ALSO SOME
BASEMENT FLOODING.
0815 PM HAIL 3 NNE WHITE BIRD 45.80N 116.28W
08/05/2010 E0.88 INCH IDAHO ID TRAINED SPOTTER
TRAINED SPOTTER REPORTED PEA TO NICKEL SIZE HAIL THAT
ACCUMULATED ENOUGH THAT HE HAD TO USE A SNOW SHOVEL TO
CLEAR OFF HIS DECK. HE ALSO REPORTED 0.50 INCHES OF RAIN
WITH THE STORM.
0856 PM HAIL GRANGEVILLE 45.93N 116.12W
08/05/2010 M1.00 INCH IDAHO ID EMERGENCY MNGR
&&
KITSMILLERSpecial weather statement, Aug 6, 1:59 PM MDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 159 PM MDT FRI AUG 6 2010 MTZ001-004-062045- KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION- 159 PM MDT FRI AUG 6 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINCOLN AND NORTHWESTERN SANDERS COUNTIES UNTIL 245 PM MDT... AT 153 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF NOXON...OR 23 MILES SOUTHWEST OF LIBBY...MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAINLY RURAL AREAS OFEXTREME NORTHWESTERN SANDERS AND SOUTHERN LINCOLN COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. && LAT...LON 4840 11544 4820 11525 4800 11587 4815 11603 TIME...MOT...LOC 1959Z 236DEG 19KT 4814 11581 ZUMPFE
Special weather statement, Aug 6, 2:43 PM MDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 243 PM MDT FRI AUG 6 2010 MTZ005-006-062130- BITTERROOT/SAPPHIRE MOUNTAINS-MISSOULA/BITTERROOT VALLEYS- 243 PM MDT FRI AUG 6 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RAVALLI AND SOUTHWESTERN GRANITE COUNTIES UNTIL 330 PM MDT... AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CONNER...OR 21 MILES SOUTH OF HAMILTON... MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL RAVALLI AND EXTREME SOUTHWESTERN GRANITE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. && LAT...LON 4620 11388 4599 11367 4584 11415 4599 11428 TIME...MOT...LOC 2043Z 239DEG 19KT 4597 11410 ZUMPFE
Special weather statement, Aug 6, 2:53 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 253 PM MDT FRI AUG 6 2010 MTZ001-062145- KOOTENAI/CABINET REGION- 253 PM MDT FRI AUG 6 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINCOLN AND WESTERN FLATHEAD COUNTIES UNTIL 345 PM MDT... AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES SOUTHEAST OF LIBBY...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAINLY RURAL AREAS OFEXTREME WESTERN FLATHEAD AND SOUTHERN LINCOLN COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. && LAT...LON 4847 11506 4824 11490 4809 11543 4824 11552 TIME...MOT...LOC 2053Z 244DEG 20KT 4820 11538 KITSMILLER
Special weather statement, Aug 6, 3:48 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 348 PM MDT FRI AUG 6 2010 MTZ001>003-062230- FLATHEAD/MISSION VALLEYS-KOOTENAI/CABINET REGION-WEST GLACIER REGION- 348 PM MDT FRI AUG 6 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINCOLN AND WESTERN FLATHEAD COUNTIES UNTIL 430 PM MDT... AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A GROUP OF STRONG THUNDERSTORMS 17 MILES WEST OF WHITEFISH...OR 22 MILES NORTHWEST OF KALISPELL...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF DIMES IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...KALISPELL... EVERGREEN...WHITEFISH...COLUMBIA FALLS...OLNEY...LUPFER...LA SALLE AND CRESTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR WEST CENTRAL MONTANA. && LAT...LON 4819 11408 4797 11538 4826 11567 4871 11436 TIME...MOT...LOC 2147Z 254DEG 25KT 4837 11466 DEROSA
Special weather statement, Aug 6, 3:49 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 349 PM MDT FRI AUG 6 2010 IDZ009-010-MTZ005-006-062230- EASTERN LEMHI COUNTY-WESTERN LEMHI COUNTY- BITTERROOT/SAPPHIRE MOUNTAINS-MISSOULA/BITTERROOT VALLEYS- 349 PM MDT FRI AUG 6 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RAVALLI AND NORTHERN LEMHI COUNTIES UNTIL 430 PM MDT... AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF HALE GULCH EAST OF SHOUP...OR 29 MILES NORTHWEST OF SALMON...MOVING NORTH AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAINLY RURAL AREAS OFSOUTHERN RAVALLI COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. && LAT...LON 4590 11438 4588 11398 4549 11400 4547 11432 TIME...MOT...LOC 2149Z 178DEG 18KT 4557 11420 ZUMPFE
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:51 PM MDT | Severe Thunderstorm Warning | MSO | Idaho | 39 min |
| Aug 5, 8:11 PM MDT | Flash Flood Warning | MSO | Idaho | 61 min |
| Aug 5, 8:29 PM MDT | Severe Thunderstorm Warning | MSO | Idaho | 51 min |
| Aug 5, 9:23 PM MDT | Special Weather Statement | MSO | Idaho | 52 min |
| Aug 6, 2:44 AM MDT | Special Weather Statement | MSO | Clearwater | 61 min |
| Aug 6, 3:41 AM MDT | Special Weather Statement | MSO | Clearwater | 64 min |
| Aug 6, 2:09 PM MDT | Flash Flood Watch | MSO | Lemhi | 8 hr |
| Aug 6, 4:09 PM MDT | Areal Flood Advisory | MSO | Lemhi | 20 min |
| Aug 6, 5:56 PM MDT | Flash Flood Warning | MSO | Lemhi | 2 hr |
Nearby
Flash Flood Warnings in Idaho, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.